Aa
Aa
A
A
A
Close
Avatar universal

need help - no support

After reading all these postings, I do feel better.  Have taken Vicodin for 12+ years following many jaw surgeries.  Now have chronic pain with migraines.  Everything I do (eat, talk, sing, laugh, sneeze) causes pain and migraines sometimes ensue.  Was taking 3-5 vicodin a day, 500 mg, didn't think was addicted.  Doc stopped my prescription because I refilled too soon.  That was a shock.  Decided ok, time to stop.  So, last Wednesday at 2 pm, took last one.  Went cold turkey.  That evening, got cold sweats, shivers, and did not sleep, at all.  Got up took two bubble baths, then had to go to work next day.  That day was rough.  Had goose bumps, and hot flashes, off and on.  Was very tired also.  That evening (thurs) went to bed at 7pm.  Slept pretty good, but woke up several times.  Today is Saturday 5pm, and feel a little better.  My biggest problem is I have severe depression following family issues.  Take prozac 60 mg, now wellbutrin 150mg a day.  Does anyone know, can vicodin cause you to be more depressed while taking it?  I will not take anymore, period.  It absolutely ***** having to depend on something like that to relieve pain, only to find out the problems it causes.  My depression has been bad for 6 months now and I'm afraid.  Can't rely on vicodin for pain relief or feeling better, as I think it can contribute to my depression.  I actually thought I'd be better off dead.  No contact with any family (they are all crazy anyway), and only friends at work.  Live alone and am scared.  Have had some diarrhea, not too bad, but not normal for me.  Was taking ambien for sleep, but the doc also stopped that with no warning.  So, cold turkey on all help.  Although I do think ambien isn't good, as you get to sleep fast, but wake up early and does cause intestinal problems.  Decided to start walking brisky to get my mind off the depression issues, and of course, not having vicodin stays on your mind and only increases anxiety.  I do see mental health for depression and am relying on them for help with depression, but not the vicodin issue.  Just want this to be over and done with.  I have lost 40 lbs with depression, and lost 6 in the last 3 days.  When I get anxiety, my mind races, heart pounds and I feel sick, then diarrhea.  So, between not taking vicodin and  having severe depression, I'm frightened.  Don't know from one day to the next what I will feel or think.  Only thing that keeps me here is my cat.  don't anyone laugh now!!  If anyone can provide me what to expect between the depression and vicodin withdrawal, duration, etc., please help.  Don't want to talk to my doc, she is worthless anyway, not a good doctor.  Feels the best/cheapest mode of medical assistance is drugs, and not good at communicating either.  I might talk to mental health about the vicodin issue, still on the fence about it though.  I am embarassed to say this addiction has taken over my entire life.  Am at the end of day 3.  Can't/don't want food.  Am drinking lots of water.  Plan on going to the drug store tomorrow for some vitamins and maybe something for sleep.  Thank you everyone for your postings.  It is helpful to know I'm not alone.
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi Victoria. I definitely understand about having pain and then the wd on top of that. I have TMJ along with a crapload of other stuff. I love cats too. Mine seems to know when I am in pain or something is wrong. I quit opiates cold turkey in November, 2011 because I was afraid of how much it was starting to take for me to find relief. Quite honestly it scared me. Some days I have a flare - up and it is pretty by. I still go to pain management and have physical therapy twice a week and get trigger point injections about every four weeks. I know you feel awful now, but day 3 is great! You should be over the worst of the physical part in a couple of days.

My best advice would be to have a plan in place to handle your pain and find some sort of aftercare when you feel up to it. It doesn't have to be NA, there are lots of different options out there.

Anyway, just wanted to offer encouragement and support.

Take care and God bless,

Minn
Helpful - 0
2079321 tn?1333662977
Victoria I took my last Hydro tuesday afternoon this is day 4 for me I've been reading the posts here 4 days now I picked up a lot of infor and it made me feel not alone. 6 years now for my back up to 8-10 day. no need to go into withdrawal I've been having feeling pretty good now I picked up all the vitamins and minerals from the thomas recipe. if that helps me a lot I stoped 2 years ago lasted 2 weeks. I was only have 4pills day then it was worse withdrawals then. this time I still haven't slept yet my body feels like led the ingredients in the recipe have help me very well I was not able to use any valuem in the beginning but I was able to be home with sick days. I think I'm rambling on what i want to say is you can do this if i can keep reading the posts here everyday every minute
Helpful - 0
2048234 tn?1330814100
First off you said no support?? Well tough beans I'm here to support you and talk you through this. You are at day 3? Congrats that is amazing! You should start feeling better really soon. Withdrawal peeks at 48-72 hours. As for the depression not only can vicodin cause it but get off of the vicodin will cause even more of it. So please talk to your mental health doctor. Since they took you off ambien have you tried a natural sleep aid? I take melatonin and it helps. Great job at walking on day 3 most people can't do that. Everybody I have talked to starts feeling better after day 4 so you are almost there. Please look up the Thomas recipe as the vitamins on there and the otc medications will help with all of your symptoms. Please also keep posting and let us know how you are doing. These people are all dear friends to me and have guided me through my detox and addiction problems, I am on day 23 now and could not of made it without this site. Also we love Cats so just cuddle with your baby and relax, your mind and body are going through so much right now and it will take time to heal.
Helpful - 0
1866508 tn?1333984613
Hey victoria...welcome to the forum.....sounds like you have a pretty good start on getting out from under the vic dependancy.....I am still in the throws of my battle with opiates but did want to welcome you here and let you know that you will receive great support from the helpful, knowledgeable, compassionate and non-judgemental souls here...it is a little slow on the weekends sometimes but hang around and people will be along soon and offer some very sound advice....glad you are here....peace....

n8tiv_ndn
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.